Alert archive / Nebraska / River Flood Warnings in 2013

River Flood Warning 1, NWS North Platte, NE

January 21, 2013Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood warning at Jan 21, 2013, 7:09 PM MST for Garden County, Keith County, Nebraska. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jan 21, 2013, 7:09 PM MST (02:09 UTC)
Expired
Jan 22, 2013, 7:09 PM MST
In force
24 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WGUS83 KLBF 220209
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
809 PM CST MON JAN 21 2013


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES 
CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. 

SAFETY MESSAGE...STAY TUNED FOR FURTHER DEVELOPMENTS BY LISTENING TO 
NOAA WEATHER RADIO...RADIO AND TELEVISION STATIONS OR ONLINE AT 
WWW.WEATHER.GOV/NORTHPLATTE.

&&

NEC069-101-230209-
/O.NEW.KLBF.FL.W.0001.130122T0209Z-000000T0000Z/
/LEWN1.1.ER.130121T0253Z.130121T0600Z.000000T0000Z.UU/
809 PM CST MON JAN 21 2013

* AT  6:00 PM MONDAY THE STAGE WAS 7.5 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE NEAR FLOOD STAGE THROUGH 
  AT LEAST MIDNIGHT TOMORROW.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197


$$
1 follow-up statement
721 
WGUS43 KLBF 221446
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
846 AM CST TUE JAN 22 2013

.FLOOD WARNING FOR THE NORTH PLATTE RIVER NEAR LEWELLEN IS CANCELLED.
RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...HOWEVER ADDITIONAL
FLUCTUATIONS MAY OCCUR DUE TO THE DYNAMIC NATURE OF ICE JAMMING...A 
FLOOD ADVISORY FOR THE NORTH PLATTE RIVER NEAR LEWELLEN WILL CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES 
CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. 

&&

NEC069-101-221516-
/O.CAN.KLBF.FL.W.0001.000000T0000Z-000000T0000Z/
/LEWN1.1.IJ.130121T0253Z.130121T0600Z.000000T0000Z.UU/
846 AM CST TUE JAN 22 2013

* AT  6:00 AM TUESDAY THE STAGE WAS 7.4 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE THROUGH THIS 
  MID-WEEK.

&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197


$$

14

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jan 21, 4:45 PM MST, 2 hours 24 minutes earlier.

Area forecast discussion, Jan 21, 4:45 PM MST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CST MON JAN 21 2013

.AVIATION...

    AREAS OF LIGHT SNOW CAN BE EXPECTED LATE TONIGHT IN CENTRAL AND
NORTH CENTRAL NEBRASKA INCLUDING BBW...BUB...ONL...ANW...VTN AND
TIF. AFTER 06Z...VISIBILITY COULD BE REDUCED OCCASIONALLY TO LESS
THAN 3SM. THE LIGHT SNOW AND LOW CEILINGS ARE EXPECTED TO MOVE OUT
OF ANW-VTN-TIF 15-18Z AND OUT OF ONL BY 21Z.

    IN THE MEANTIME...STRATUS WILL MOVE INTO SOUTHWEST NEBRASKA FROM
SOUTH CENTRAL NEBRASKA AFTER 03Z AND IS EXPECTED TO AFFECT LBF...OGA
AND IML BY 07Z WITH CEILINGS DOWN TO AROUND 600 FEET AGL. THOSE
CONDITIONS ARE EXPECTED TO LIFT OUT OF THE SOUTHWEST AFTER 15Z.
&&

.PREV DISCUSSION... /ISSUED 347 PM CST MON JAN 21 2013/

SYNOPSIS...
STRONG RIDGE OVER THE WEST COAST WITH STRONG HUDSON BAY LOW
CAUSING A BROAD TROUGH FROM THE GREAT LAKES TO THE NORTHEAST CONUS
AND FAST NORTHWEST FLOW OVER THE NORTHERN PLAINS. 1032MB SURFACE
HIGH PRESSURE CENTERED OVER EASTERN NEBRASKA. STATIONARY BOUNDARY
PUSHED WEST ALONG THE FRONT RANGE.

DISCUSSION...
MODELS IN FAIR AGREEMENT IN NEAR TERM. NAM TIME HEIGHT FOR KVTN
HAS PERIODS OF LIGHT SNOW WITH BEST LIFT AROUND 22/06Z. BUFKIT
SOUNDINGS SUPPORT THIS. HAVE UPPED POPS OVER NORTH CENTRAL
NEBRASKA TONIGHT. DEPENDING ON RATIO SHOULD SEE AN INCH OR LESS
GENERALLY EAST OF A LINE FROM CODY TO BROKEN BOW. AFTER A COOL
NIGHT WITH SINGLE DIGITS NORTH AND TEENS TO THE SOUTHWEST WINDS
WILL SWITCH AROUND TO THE SOUTHWEST AND A WARM FRONT WILL TRY TO
LIFT ACROSS WESTERN NEBRASKA. UPPER RIDGE TO THE WEST BEGINS TO
BREAK DOWN AND PUSH EAST. STRONG TEMPERATURE GRADIENT WITH 20S
OVER NORTH CENTRAL AND 40S OVER SOUTHWEST NEBRASKA. THIS SCENARIO
TO CONTINUE THROUGH FRIDAY WITH A SLIGHT COOL DOWN THURSDAY WITH A
FROPA WEDNESDAY NIGHT. WARM UP THROUGH THE WEEKEND WITH MUCH ABOVE
NORMAL TEMPERATURES AND MAINLY DRY THROUGH THE PERIOD.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/EXTENDED...WFO LBF
AVIATION...SPRINGER
Hazardous weather outlook, Jan 21, 2:17 PM MST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CST MON JAN 21 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-222130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
317 PM CST MON JAN 21 2013 /217 PM MST MON JAN 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BROOKS

Nearby

River Flood Warnings in Nebraska, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.